Alert archive / Washington / Gale Warnings in 2011

Gale Warning 26, NWS Seattle, WA

March 3, 2011

NWS Seattle, WA issued this gale warning at Mar 3, 2011, 2:05 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 2:05 PM PST (22:05 UTC)
Expired
Mar 3, 2011, 6:00 PM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WHUS76 KSEW 032205
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
205 PM PST THU MAR 3 2011

PZZ130-150-153-156-170-173-176-040615-
/O.UPG.KSEW.SC.Y.0658.000000T0000Z-110304T0100Z/
/O.NEW.KSEW.GL.W.0026.110303T2205Z-110304T0200Z/
/O.NEW.KSEW.SC.Y.0659.110304T0200Z-110304T1200Z/
/O.NEW.KSEW.GL.A.0009.110304T1200Z-110305T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
205 PM PST THU MAR 3 2011

...GALE WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST FRIDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST FRIDAY. IN
ADDITION...A GALE WATCH HAS BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING. 

* WIND...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE AND BECOME
  SOUTHEAST 15 TO 25 KNOTS THIS EVENING.

* WIND WAVES...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ132>135-040600-
/O.NEW.KSEW.SC.Y.0659.110303T2205Z-110304T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
205 PM PST THU MAR 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...THE
NORTHERN INLAND WATERS...ADMIRALTY INLET AREA...AND THE PUGET
SOUND HOOD CANAL...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WIND AND WAVES...S WINDS 15 TO 25 KNOTS WILL BECOME
  SOUTHWESTERLY THIS EVENING AND EASE BY MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-040500-
/O.CON.KSEW.RB.Y.0015.000000T0000Z-110304T0500Z/
GRAYS HARBOR BAR-
205 PM PST THU MAR 3 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR UNTIL 9 PM PST
THIS EVENING.

* SEAS...COMBINED SEAS 11 TO 14 FEET...SUBSIDING BELOW 10 FEET
  LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 3, 9:00 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 3, 9:00 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST THU MAR 3 2011

.SYNOPSIS...THE WEATHER WILL REMAIN SHOWERY AND COOL THROUGH
TONIGHT. EXPECT A BREAK BETWEEN WEATHER SYSTEMS FRIDAY...BEFORE RAIN
AND BREEZY CONDITIONS RETURN FRIDAY NIGHT. SCATTERED SHOWERS AND
COOL TEMPERATURES WILL BE THE RULE THIS WEEKEND AND EARLY NEXT WEEK.

&&

.SHORT TERM...MOIST SOUTHWEST FLOW ALOFT ACROSS THE PACIFIC
NORTHWEST WITH A DEEP UPPER LOW IN THE NORTHEAST PACIFIC. A SMALL
SHORTWAVE IS MOVING INTO THE CASCADES TODAY...AND ANOTHER
DISTURBANCE...A COMMA CLOUD OR SO CALLED INSTANT OCCLUSION IS AT
128W AT 9AM. THIS DISTURBANCE WILL REACH THE COAST LATER THIS
AFTERNOON AND MOVE INLAND ACROSS WRN WA TONIGHT...GIVING ANOTHER
ROUND OF SHOWERS. THE AIR IS COOL WITH A LOW SNOW LEVEL...AND A FEW
OF THE SHOWERS MAY HAVE ICE PELLETS OR GRAUPEL OR WET SNOW IN THE
FOOTHILLS. A WEAK UPPER RIDGE AND OFFSHORE FLOW WILL SHIFT OVER
WESTERN WA FRIDAY MORNING FOR A DRY PERIOD...AND IT MAY REMAIN DRY
TIL FRIDAY EVENING. FRIDAY NIGHT WILL BE WET AND BREEZY AS ANOTHER
WELL DEVELOPED BUT NOT PARTICULARLY STRONG FRONTAL SYSTEM MOVES
TROUGH THE REGION. THE LATEST NAM HAS A VERY TYPICAL LOOKING FRONT
OVER WESTERN WA FRIDAY NIGHT...WITH THE FROPA NEAR THE COAST BY
MIDNIGHT. 19

.LONG TERM...THE MODELS AGREE THAT THE NEXT FRONTAL SYSTEM UPSTREAM
MOVE INLAND ACROSS OREGON AND NORTHERN CALIFORNIA ON SUNDAY...
LEAVING WESTERN WASHINGTON IN THE COOL LESS ACTIVE AREA NORTH OF THE
JET. THE GFS AND THE EUROPEAN MODEL ALSO SHOW ANOTHER SYSTEM
OFFSHORE EARLY NEXT WEEK SPLITTING AND PRETTY MUCH FALLING APART
BEFORE IT REACHES THE AREA. SO THERE IS A GOOD CHANCE THAT WE WILL
NOT SEE ANOTHER WELL ORGANIZED FRONT ARRIVING BEFORE TUESDAY
NIGHT...AND TEMPERATURES WILL LIKELY REMAIN A LITTLE BELOW NORMAL.
THE CURRENT FORECAST FOR SUNDAY THROUGH WEDNESDAY LOOKS GOOD.
MCDONNAL

&&

.HYDROLOGY...NO FLOODING IS EXPECTED ON RIVERS IN THE FORECAST AREA
DURING THE NEXT TEN DAYS...INCLUDING THE GREEN RIVER. SNOW LEVELS
WILL REMAIN LOW AND HYDROLOGICALLY SIGNIFICANT PRECIPITATION IS NOT
EXPECTED.  MCDONNAL

&&

.AVIATION...A LOW PRES TROUGH OVER THE PAC NW WILL FLATTEN TONIGHT.
AN EMBEDDED WEAK SURFACE TROUGH WILL MOVE THROUGH WRN WA LATE TODAY
THROUGH EARLY THIS EVENING. MODERATE SW FLOW ALOFT OVER WA
TODAY...BECOMING LIGHT SLY FLOW TONIGHT. THE ATMOSPHERE WILL REMAIN
MOIST AND SLIGHTLY UNSTABLE THIS AFTERNOON AND EARLY EVENING.

KSEA...S/SE WIND 6-12 KT...BECOMING SW 10-14 KT AROUND 03Z AS A WEAK
TROUGH PASSES THROUGH PUGET SOUND. DTM

&&

.MARINE...A WEAK SURFACE TROUGH APPROACHING THE COASTAL WATERS WILL
INCREASE SE GRADIENTS TODAY. THIS WILL RESULT IN LOW END SMALL CRAFT
WINDS ACROSS THE COASTAL WATERS AND ENTRANCES AS THE TROUGH MOVES
CLOSER. THE TROUGH SHOULD PUSH THROUGH PUGET SOUND THIS
EVENING...WITH WINDS 15-20 KT...COULD POSSIBLY REACH SMALL CRAFT
CRITERIA.

ANOTHER FRONT APPROACHING THE COASTAL WATERS FRIDAY WILL INCREASE SE
GRADIENTS ONCE AGAIN. EXPECT AT LEAST SMALL CRAFT WINDS LATER FRIDAY
INTO SATURDAY...WITH GALES A POSSIBILITY OVER THE COASTAL WATERS AND
ENTRANCES. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST AND ENTRANCES THROUGH THIS AFTERNOON.
    .SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS HARBOR
     BAR CONDITIONS THRU THIS EVENING.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:05 PM PSTGale WatchSEW13 hr
Mar 3, 2:05 PM PSTSmall Craft AdvisorySEW38 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.